Alert archive / Oklahoma / Special Weather Statements in 2019

Special Weather Statement, NWS Tulsa, OK

August 22, 2019Osage County, Oklahoma

NWS Tulsa, OK issued this special weather statement at Aug 22, 2019, 12:21 AM CDT for Osage County, Oklahoma. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 22, 2019, 12:21 AM CDT (05:21 UTC)
Expired
Aug 22, 2019, 1:00 AM CDT
In force
39 min
Issued by
NWS Tulsa, OK

County Osage County, OK

The radar

The Tulsa radar (KINX), 103 km from the middle of the area, began a volume at 05:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Norman, OK (KOUN), launched 00:00Z, 5.4 hours before the alert went out and 211 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 00:00Z on 2019-08-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1687 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 00:00Z on 2019-08-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 0 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1687 J/kg
Mixed-layer CIN
-19 J/kg
Mixed-layer LCL
2314 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
0 m²/s²
0-3 km storm-relative helicity
33 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

379 
WWUS84 KTSA 220521
SPSTSA

Special Weather Statement
National Weather Service Tulsa OK
1221 AM CDT Thu Aug 22 2019
 
OKZ054-055-220600-
Osage OK-Washington OK-
1221 AM CDT Thu Aug 22 2019

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN OSAGE AND
NORTHWESTERN WASHINGTON COUNTIES UNTIL 100 AM CDT...

At 1219 AM CDT, strong thunderstorms were located along a line 
extending from 7 miles northeast of Cedar Vale, Kansas, to near 
Grainola. Movement was east at 15 mph.

Wind gusts up to 50 mph will be possible with these storms.

Locations in or near the path include...
Bartlesville...                   Shidler...
Elgin...                          Grainola...
Foraker...                        Bigheart...
Pearsonia...                      Bartlesville Municipal Airport...
Hulah...                          Sunset Lake...
Osage Hills State Park...         Webb City...
Wah Sha She State Park...         

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3700 9599 3672 9599 3673 9675 3700 9675
TIME...MOT...LOC 0519Z 291DEG 15KT 3715 9638 3695 9667 

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this special weather statement went out at Aug 21, 11:54 PM CDT, 27 minutes earlier.

Area forecast discussion, Aug 21, 11:54 PM CDT, 27 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
1154 PM CDT Wed Aug 21 2019

.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
Scattered convection along the Kansas Oklahoma border is expected
to continue into the overnight hours while multiple outflow
boundaries push south to southeast into Northeast Oklahoma and
Northwest Arkansas. Overnight tonight into Thursday
morning...additional showers and thunderstorms are forecast to
develop and move into the CWA. The greater potential continues to
be north of Interstate 40...though timing differences continue to
be apparent in latest short term model solutions. Thus...will
continue with VCTS and tempo groups for timing. By Thursday
afternoon...scattered to broken mid and high clouds are forecast
with another round of convection possible into the evening hours.
VFR conditions are forecast...though there could be a period of
MVFR conditions within the convection.

&&

.PREV DISCUSSION... /Issued 941 PM CDT Wed Aug 21 2019/

..UPDATE...

DISCUSSION...
Thunderstorm cluster currently moving through southeast Kansas
late this evening will likely move into portions of northeast
Oklahoma overnight. Instability remains sufficient across
aforementioned area to support at least a marginal severe threat,
including locally heavy rainfall. Update has been sent to reflect
current thinking. 00Z NAM indicating the potential for several
rounds of locally heavy rainfall across northeast Oklahoma,
especially into Thursday night. The upcoming shift will take a
closer look as additional model data becomes available, but if
this scenario occurs, flash/river flooding will likely become a
significant concern.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   75  91  73  85 /  40  50  70  60
FSM   75  93  74  88 /  20  50  50  70
MLC   76  94  75  90 /  10  30  40  60
BVO   72  87  70  83 /  50  60  70  60
FYV   72  86  70  81 /  30  60  60  80
BYV   71  87  70  82 /  50  70  70  80
MKO   73  91  72  86 /  30  50  60  70
MIO   71  85  70  81 /  70  60  70  70
F10   74  93  72  89 /  20  40  50  60
HHW   75  94  75  92 /  10  20  20  50

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...None.
AR...None.
&&

AVIATION.....20
Hazardous weather outlook, Aug 21, 6:37 PM CDT, 5 hours 44 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
637 PM CDT Wed Aug 21 2019

ARZ001-002-010-011-019-020-029-OKZ049-053>076-221045-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
637 PM CDT Wed Aug 21 2019

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...Through Tonight.

SEVERE THUNDERSTORM.
	RISK...Limited.
	AREA... Eastern Oklahoma and northwestern Arkansas.
	ONSET... Ongoing.

DISCUSSION...

A few scattered strong to marginally severe storms will remain
possible across portions of southeast Oklahoma and west-central
Arkansas with the threat for damaging downburst winds. This activity
will begin to decrease around sunset with the loss of daytime
heating.

There will be another chance for thunderstorms late tonight into
Thursday morning as a thunderstorm complex approaches from the
north. A few of these storms could also be strong to marginally
severe with gusty winds and heavy rainfall, mainly across far
northeast Oklahoma and northwest Arkansas.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Local Spotter Activation May Be Needed.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
THURSDAY through SATURDAY...Thunderstorm Potential.
SUNDAY through TUESDAY...Thunderstorm Potential...Dangerous Heat
Potential.

EXTENDED DISCUSSION...

A weak cold front will begin to move into northeastern Oklahoma by
Thursday morning and will be the main focus for shower and
thunderstorm development through the weekend as the front tends to
slow down and stall over east-central Oklahoma and west-central
Arkansas. With multiple rounds of storms expected, 1 to 2 inches
of rain is likely across much of eastern Oklahoma and northwestern
Arkansas. Isolated amounts of 3 to 3.5" will be possible across
portions of northeast Oklahoma where repeated storm development
over the same areas may locally increase totals.

With the cloud cover and scattered storms around, much cooler
temps are expected through Saturday. Many locations will see highs
only in the 80s for Friday and Saturday! The only exception may
be far southeast Oklahoma where heat indices will still be close
to 105.

weather.gov/tulsa contains additional information.

In the hours before

Special weather statement, Aug 21, 6:21 PM CDT, 6 hours before
Special Weather Statement
National Weather Service Tulsa OK
621 PM CDT Wed Aug 21 2019

ARZ020-212345-
Franklin AR-
621 PM CDT Wed Aug 21 2019

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN FRANKLIN COUNTY UNTIL
645 PM CDT...

At 621 PM CDT, a strong thunderstorm was located 6 miles north of
Ozark, moving west at 15 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations in or near the path include...
Ozark...                          Mulberry...
Wiederkehr Village...             Fern...
Jethro...                         Barnes...
Watalula...                       Toney...
Turners Bend...                   Lonelm...
Taft...                           Cravens...
Paradise...

This includes Interstate 40 in Arkansas between mile markers 24 and
42.

LAT...LON 3549 9371 3548 9404 3549 9405 3550 9403
      3554 9404 3556 9402 3557 9402 3558 9403
      3566 9401 3566 9398 3568 9398 3567 9370
TIME...MOT...LOC 2321Z 089DEG 14KT 3558 9384
Special weather statement, Aug 21, 6:28 PM CDT, 5 hours 53 minutes before
Special Weather Statement
National Weather Service Tulsa OK
628 PM CDT Wed Aug 21 2019

ARZ029-OKZ076-220000-
Sebastian AR-Le Flore OK-
628 PM CDT Wed Aug 21 2019

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN SEBASTIAN AND
NORTHEASTERN LE FLORE COUNTIES UNTIL 700 PM CDT...

At 628 PM CDT, a strong thunderstorm was located 4 miles south of
Cameron, moving west at 10 mph.

Wind gusts up to 50 mph will be possible with this storm.

Locations in or near the path include...
Poteau...                         Pocola...
Spiro...                          Panama...
Wister...                         Hackett...
Howe...                           Bonanza...
Bokoshe...                        Cameron...
Shady Point...                    Rock Island...
Jenson...

LAT...LON 3495 9441 3494 9442 3493 9481 3523 9478
      3526 9440 3495 9440
TIME...MOT...LOC 2328Z 089DEG 8KT 3507 9452
Special weather statement, Aug 21, 6:33 PM CDT, 5 hours 48 minutes before
Special Weather Statement
National Weather Service Tulsa OK
633 PM CDT Wed Aug 21 2019

OKZ065-071-073-220000-
Pittsburg OK-Okfuskee OK-McIntosh OK-
633 PM CDT Wed Aug 21 2019

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN MCINTOSH...WESTERN
PITTSBURG AND SOUTHEASTERN OKFUSKEE COUNTIES UNTIL 700 PM CDT...

At 632 PM CDT, a broken line of thunderstorms were located along a
line extending from near Dustin to 2 miles east of Scipio to 3 miles
west of Mcalester Regional Airport to 3 miles southwest of Blanco.
These storms were nearly stationary.

Winds in excess of 40 mph will be possible with these storms.

Locations in or near the path include...
Mcalester...                      Krebs...
Kiowa...                          Savanna...
Hanna...                          Mcalester Regional Airport...
Scipio...                         Blanco...
Pittsburg...                      Vernon...

LAT...LON 3533 9595 3502 9575 3487 9571 3469 9571
      3467 9588 3468 9591 3492 9592 3512 9603
      3512 9601 3515 9601 3515 9598 3529 9598
      3529 9614 3532 9616
TIME...MOT...LOC 2332Z 286DEG 2KT 3524 9604 3506 9592 3490 9584 3473
9583
Special weather statement, Aug 22, 12:21 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Tulsa OK
1221 AM CDT Thu Aug 22 2019

OKZ054-055-220600-
Osage OK-Washington OK-
1221 AM CDT Thu Aug 22 2019

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN OSAGE AND
NORTHWESTERN WASHINGTON COUNTIES UNTIL 100 AM CDT...

At 1219 AM CDT, strong thunderstorms were located along a line
extending from 7 miles northeast of Cedar Vale, Kansas, to near
Grainola. Movement was east at 15 mph.

Wind gusts up to 50 mph will be possible with these storms.

Locations in or near the path include...
Bartlesville...                   Shidler...
Elgin...                          Grainola...
Foraker...                        Bigheart...
Pearsonia...                      Bartlesville Municipal Airport...
Hulah...                          Sunset Lake...
Osage Hills State Park...         Webb City...
Wah Sha She State Park...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3700 9599 3672 9599 3673 9675 3700 9675
TIME...MOT...LOC 0519Z 291DEG 15KT 3715 9638 3695 9667

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 22, 12:58 AM CDTSpecial Weather StatementTSAOsage, Washington47 min
Aug 22, 1:40 AM CDTSpecial Weather StatementTSACraig, Ottawa50 min
Aug 22, 1:46 AM CDTSpecial Weather StatementTSAOsage, Rogers, Washington44 min
Aug 22, 2:11 AM CDTAreal Flood AdvisoryTSAOsage, Washington3 hr
Aug 22, 2:26 AM CDTSpecial Weather StatementTSAOsage34 min
Aug 22, 2:58 AM CDTSpecial Weather StatementTSAOsage47 min
Aug 22, 3:13 AM CDTFlash Flood WatchTSAAdair, Cherokee, Craig, Creek, Delaware, Haskell and 12 more34 hr
Aug 22, 3:28 AM CDTFlash Flood WarningTSAOsage3 hr
Aug 22, 4:35 AM CDTAreal Flood AdvisoryTSAOttawa3 hr
Aug 22, 5:01 AM CDTAreal Flood AdvisoryTSAOsage, Pawnee, Washington3 hr
Aug 22, 5:27 AM CDTAreal Flood AdvisoryTSACraig, Nowata, Ottawa3 hr
Aug 22, 6:24 AM CDTAreal Flood WarningTSAOsage6 hr
Aug 22, 4:20 PM CDTSpecial Weather StatementTSAMcIntosh25 min
Aug 22, 4:40 PM CDTSpecial Weather StatementTSAMuskogee35 min
Aug 22, 5:11 PM CDTSpecial Weather StatementTSAMuskogee34 min
Aug 22, 5:15 PM CDTSpecial Weather StatementTSAMcIntosh30 min
Aug 22, 5:43 PM CDTSpecial Weather StatementTSAMcIntosh32 min
Aug 22, 5:45 PM CDTAreal Flood AdvisoryTSAMcIntosh3 hr
Aug 22, 5:32 AM CDTAreal Flood AdvisoryTSABenton, Washington3 hr
Aug 22, 4:51 PM CDTAreal Flood AdvisoryTSAMadison, Washington3 hr
Aug 22, 5:00 PM CDTSpecial Weather StatementTSAWashington30 min
Aug 22, 5:23 PM CDTSpecial Weather StatementTSACrawford37 min
Aug 22, 5:52 PM CDTSpecial Weather StatementTSACrawford23 min
Aug 22, 5:55 PM CDTSpecial Weather StatementTSACrawford50 min
Aug 22, 6:38 PM CDTSpecial Weather StatementTSAFranklin37 min
Aug 22, 6:50 PM CDTSpecial Weather StatementTSACrawford25 min

Nearby

Special Weather Statements in Oklahoma, 2019Every special weather statement in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.